Alert archive / Hawaii / Wind Advisories in 2014
Wind Advisory 8, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Feb 2, 2014, 12:11 PM HST for Hawaii County, Hawaii. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Feb 2, 2014, 12:11 PM HST (22:11 UTC)
- Expired
- Feb 2, 2014, 7:09 PM HST
- In force
- 7 hr
- Issued by
- NWS Honolulu, HI
County Hawaii County, HI
The radar
The South Shore radar (PHWA), 57 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 10.2 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 249 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 634 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 22 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
342 WWHW70 PHFO 022211 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 1211 PM HST SUN FEB 2 2014 ...WIND ADVISORY FOR THE BIG ISLAND SUMMIT THIS AFTERNOON... HIZ028-030400- /O.NEW.PHFO.WI.Y.0008.140202T2211Z-140203T0400Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 1211 PM HST SUN FEB 2 2014 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS...SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 65 MPH. * TIMING...THIS AFTERNOON. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ LAU
2 follow-up statements
869 WWHW70 PHFO 030130 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 330 PM HST SUN FEB 2 2014 ...WIND ADVISORY FOR THE BIG ISLAND SUMMIT THIS AFTERNOON... HIZ028-031430- /O.EXT.PHFO.WI.Y.0008.000000T0000Z-140203T1600Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 330 PM HST SUN FEB 2 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM HST MONDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 6 AM HST MONDAY. * WINDS...SOUTHWEST 35 TO 45 MPH WITH LOCALIZED GUSTS TO 65 MPH. * TIMING...THROUGH TONIGHT. * IMPACTS...WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ LAU
685 WWHW70 PHFO 030509 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 709 PM HST SUN FEB 2 2014 HIZ028-030615- /O.CAN.PHFO.WI.Y.0008.000000T0000Z-140203T1600Z/ BIG ISLAND SUMMITS- INCLUDING THE CITY OF...MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 709 PM HST SUN FEB 2 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. WINDS HAVE EASED TO BELOW ADVISORY LEVELS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Feb 2, 10:00 AM HST, 2 hours 11 minutes earlier.
Area forecast discussion, Feb 2, 10:00 AM HST, 2 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 1000 AM HST SUN FEB 2 2014 .SYNOPSIS... UNSETTLED WEATHER WILL PERSIST OVER THE ISLANDS THROUGH MOST OF THIS WEEK...AS A SERIES OF UPPER LEVEL DISTURBANCES TRAVERSE THE AREA. A WEAK FRONT OVER MAUI COUNTY IS EXPECTED TO STALL NEAR MAUI OR THE BIG ISLAND LATER TODAY...BRINGING CLOUDS AND SHOWERS MAINLY ALONG THE FRONT. WINDS WILL BE LIGHT TODAY. TRADE WINDS ARE EXPECTED TO RETURN ON MONDAY AND TUESDAY BRIEFLY...WITH INCREASING SOUTHERLY WINDS ACROSS THE ISLANDS LATE TUESDAY AND WEDNESDAY...AS ANOTHER AREA OF LOW PRESSURE APPROACHES THE ISLANDS FROM THE WEST. && .DISCUSSION... RADAR AND SATELLITE IMAGERY SHOWS A WEAKENING FRONTAL BAND DRAPED ACROSS MAUI COUNTY AND PORTIONS OF THE BIG ISLAND. THE FRONT IS EXPECTED TO STALL OUT NEAR MAUI OR THE BIG ISLAND TONIGHT. A STRONG UPPER LEVEL TROUGH IS FORECAST TO REMAIN NEARLY STATIONARY FAR TO THE NORTHWEST OF THE STATE OVER THE NEXT SEVERAL DAYS. A PIECE OF ENERGY IS FORECAST TO ROTATE AROUND THE MAIN TROUGH MONDAY NIGHT AND TUESDAY CAUSING THE ATMOSPHERE TO BECOME SOMEWHAT UNSTABLE. LINGERING MOISTURE FROM THE FRONT WILL AID IN THE DEVELOPMENT OF SHOWERS ACROSS THE AREA. COLD TEMPERATURES ALOFT WILL ALLOW FOR THE POSSIBLE DEVELOPMENT OF A FEW THUNDERSTORMS OVER KAUAI AND THE ADJACENT WATERS AS THAT IS WHERE THE GREATEST INSTABILITY WILL BE. A SURFACE LOW IS THEN FORECAST TO DEVELOP NORTHWEST OF THE STATE AND TURN OUR WINDS TO A SOUTHERLY DIRECTION. AT THIS TIME THE OLD FRONT WILL HAVE MOVED JUST WEST OF KAUAI BUT BECOME ACTIVE AGAIN DURING THE MIDDLE OF THE WEEK. MODELS SHOW THIS FRONTAL BAND WILL MOVE EASTWARD AS HIGH PRESSURE BEGINS TO BUILD IN NORTHWEST OF THE STATE DURING THE SECOND HALF OF THE WEEK. THE FRONT MAY ONCE AGAIN STALL OUT OVER THE CENTRAL ISLANDS AND GRADUALLY WEAKEN LATER IN THE WEEK. THUS PERIODS OF UNSETTLED WEATHER CAN BE EXPECTED FOR MUCH OF THIS WEEK THOUGH WIDESPREAD HEAVY RAINS ARE NOT EXPECTED. && .AVIATION... A SFC FRONT IS EXPECTED TO STALL AND BECOME NEARLY STATIONARY SOMEWHERE ACROSS MAUI OR THE BIG ISLAND LATER TODAY. AS A RESULT...AIRMET SIERRA FOR MTN OBSC REMAINS IN EFFECT FOR MAUI COUNTY. THIS AIRMET MAY BE NEEDED THERE AT LEAST THROUGH THIS AFTERNOON...SINCE LOW CLD/SHRA ARE EXPECTED TO PERSIST TODAY. AN AIRMET FOR MTN OBSC MAY BECOME NECESSARY ON PARTS OF THE BIG ISLAND LATER TODAY IF LOW CLD/SHRA AHEAD OF THE FRONT CONTINUE TO SPREAD SLOWLY EASTWARD. ELSEWHERE...EXPECT MAINLY VFR CONDITIONS TO PREVAIL BEHIND THE FRONT FROM OAHU ACROSS KAUAI COUNTY. && .MARINE... A NEW NORTHWEST SWELL WILL GRADUALLY BUILD TODAY WITH SURF HEIGHTS IN THE ADVISORY LEVEL CATEGORY. THIS SWELL WILL GRADUALLY LOWER MONDAY AND TUESDAY. ANOTHER ADVISORY LEVEL NORTHWEST SWELL IS EXPECTED TUESDAY NIGHT AND WEDNESDAY. A SMALL CRAFT ADVISORY IS POSTED FOR ALL WATERS EXPOSED TO THE NORTHWEST SWELL AS SIGNIFICANT WAVE HEIGHTS WILL EXCEED THE 10 FOOT ADVISORY LEVEL THRESHOLD. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF ADVISORY UNTIL 4 PM HST MONDAY FOR NIIHAU-KAUAI WINDWARD-KAUAI LEEWARD-WAIANAE COAST-OAHU NORTH SHORE-OAHU KOOLAU-MOLOKAI-MAUI WINDWARD WEST-WINDWARD HALEAKALA. HIGH SURF ADVISORY FROM 6 PM THIS EVENING TO 4 PM HST MONDAY FOR KONA-KOHALA. SMALL CRAFT ADVISORY FROM 6 PM THIS EVENING TO 4 PM HST MONDAY FOR KAIWI CHANNEL-MAUI COUNTY WINDWARD WATERS-BIG ISLAND WINDWARD WATERS. SMALL CRAFT ADVISORY UNTIL 4 PM HST MONDAY FOR KAUAI NORTHWEST WATERS-KAUAI WINDWARD WATERS-KAUAI LEEWARD WATERS-KAUAI CHANNEL- OAHU WINDWARD WATERS. && SYNOPSIS/DISCUSSION/MARINE...BURKE AVIATION...HOUSTON
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 1, 3:07 PM HST | High Surf Advisory | HFO | Hawaii, Honolulu, Kauai, Kalawao | 5 days |
| Feb 1, 3:31 PM HST | Small Craft Advisory | HFO | 49 hr | |
| Feb 1, 3:47 PM HST | Areal Flood Advisory | HFO | Kalawao | 118 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.